Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)

 
 

 

A new finite loop space at the prime two


Authors: W. G. Dwyer and C. W. Wilkerson
Journal: J. Amer. Math. Soc. 6 (1993), 37-64
MSC: Primary 55P35; Secondary 55P99
DOI: https://doi.org/10.1090/S0894-0347-1993-1161306-9
MathSciNet review: 1161306
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] M. F. Atiyah and I. G. Macdonald, Introduction to commutative algebra, Addison-Wesley, New York, 1969. MR 0242802 (39:4129)
  • [2] A. Borel, Sur l'homologie et la cohomologie des groupes de Lie compacts connexes, Amer. J. Math. 76 (1954), 273-342. MR 0064056 (16:219b)
  • [3] A. K. Bousfield and D. M. Kan, Homotopy limits, completions and localizations, Lecture Notes in Math., vol. 304, Springer-Verlag, Berlin-Heidelberg-New York, 1972. MR 0365573 (51:1825)
  • [4] K. S. Brown, Cohomology of groups, Graduate Texts in Math., vol. 87, Springer-Verlag, Berlin-Heidelberg-New York, 1982. MR 672956 (83k:20002)
  • [5] A. Clark and J. Ewing, The realization of polynomial algebras as cohomology rings, Pacific J. Math. 50 (1974), 425-434. MR 0367979 (51:4221)
  • [6] W. G. Dwyer and D. M. Kan, Centric maps and realization of diagrams in the homotopy category, Preprint, Univ. of Notre Dame, 1989. MR 1055867 (91j:55015)
  • [7] W. G. Dwyer, D. M. Kan, and J. H. Smith, Towers of fibrations and homotopical wreath products, J. Pure Appl. Algebra 56 (1989), 9-28. MR 974710 (89k:55009)
  • [8] W. G. Dwyer, H. R. Miller, and C. W. Wilkerson, The homotopic uniqueness of $ B{S^3}$, Algebraic Topology, Barcelona 1986, Lecture Notes in Math., vol. 1298, Springer-Verlag, Berlin-Heidelberg-New York, 1987, pp. 90-105. MR 928825 (89e:55019)
  • [9] -, Homotopical uniqueness of classifying spaces, Topology 31 (1992), 29-45. MR 1153237 (92m:55013)
  • [10] W. G. Dwyer and G. Mislin, On the homotopy type of the components of $ {\text{Ma}}{{\text{p}}_ * }(B{S^3},B{S^3})$, Algebraic Topology, Barcelona 1986, Lectures Notes in Math., vol. 1298, Springer-Verlag, Berlin-Heidelberg-New York, 1987, pp. 82-89. MR 928824 (89e:55018)
  • [11] W. G. Dwyer and C. W. Wilkerson, Smith theory and the functor $ T$, Comment. Math. Helv. 66 (1991), 1-17. MR 1090162 (92i:55006)
  • [12] -, Spaces of null homotopic maps (Proc. of the 1988 Luminy Conference), Astérisque, no. 191, Soc. Math. France, Paris, 1990, pp. 97-108. MR 1098969 (92b:55004)
  • [13] -, A cohomology decomposition theorem, Topology 31 (1992), 433-443. MR 1167181 (93h:55008)
  • [14] W. G. Dwyer and A. Zabrodsky, Maps between classifying spaces, Algebraic Topology, Barcelona 1986, Lecture Notes in Math., vol. 1298, Springer-Verlag, Berlin-Heidelberg-New York, 1987, pp. 106-119. MR 928826 (89b:55018)
  • [15] P. Gabriel and M. Zisman, Calculus of fractions and homotopy theory, Ergeb. Math. Grenzgeb. (3), vol. 35, Springer-Verlag, Berlin-Heidelberg-New York, 1967. MR 0210125 (35:1019)
  • [16] N. Iwase, On the splitting of mapping spaces between classifying spaces. I, Publ. Res. Inst. Math. Sci. 26 (1987), 445-453. MR 905020 (89i:55004)
  • [17] S. Jackowski and J. E. McClure, A homotopy decomposition theorem for classifying spaces of compact Lie groups, Topology 31 (1992), 113-132. MR 1153240 (92k:55026)
  • [18] A. Jeanneret and U. Suter, Réalisation topologique de certaines algèbres associées aux algèbres de Dickson, Preprint. MR 1185973 (93k:55022)
  • [19] J. Lannes, Sur la cohomologie modulo $ p$ des $ p$-groupes Abéliens élémentaires, Homotopy Theory, Proc. Durham Sympos. 1985 (E. Rees and J. D. S. Jones, eds.), Cambridge Univ. Press, Cambridge, 1987. MR 932261 (89e:55037)
  • [20] -, Cohomology of groups and function spaces, Preprint, École Polytechnique, 1987.
  • [21] -, Sur les espaces fonctionnels dont la source est le classifiant d'un $ p$-groupe abélien élémentaire, Preprint, École Polytechnique, 1990.
  • [22] J. Lannes and L. Schwartz, Sur la structure des $ \EuScript{A}$-modules instables injectifs, Topology 28 (1989), 153-169. MR 1003580 (90h:55027)
  • [23] J. P. Lin, Correction to the paper ``Primitivity of the $ {c_2}$ invariant'', J. Pure Appl. Algebra (to appear).
  • [24] J. P. Lin and F. Williams, On $ 14$-connected finite $ H$-spaces, Israel J. Math. 66 (1989), 274-288. MR 1017167 (90g:55006)
  • [25] -, On $ 6$-connected finite $ H$-spaces with $ 2$-torsion, Topology 28 (1989), 7-34. MR 991096 (90d:55013)
  • [26] S. Mac Lane, Categories for the working mathematician, Graduate Texts in Math., vol. 5, Springer-Verlag, Berlin-Heidelberg-New York, 1971. MR 1712872 (2001j:18001)
  • [27] D. Notbohm, Abbildungen zwischen klassifizierenden Räume, Dissertation, Göttingen, 1988.
  • [28] D. G. Quillen, The mod $ 2$ cohomology rings of extra-special $ 2$-groups and the spinor groups, Math. Ann. 194 (1971), 197-212. MR 0290401 (44:7582)
  • [29] -, The spectrum of an equivariant cohomology ring. I, Ann. of Math. (2) 94 (1971), 549-572. MR 0298694 (45:7743)
  • [30] J. P. Serre, Sur les sous-groupes abéliens des groupes de Lie compacts, Exposé no. 24 (7.6.55), Séminaire Sophus LIE, École Norm. Sup., 1954/55.
  • [31] L. Smith and R. M. Switzer, Realizability and non-realizability of the Dickson algebras as cohomology rings, Proc. Amer. Math. Soc. 89 (1983), 303-313. MR 712642 (85e:55036)
  • [32] C. W. Wilkerson, A primer on the Dickson invariants, Contemp. Math., vol. 19, Amer. Math. Soc., Providence, RI, 1983, pp. 233-246. MR 711066 (85c:55017)

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC: 55P35, 55P99

Retrieve articles in all journals with MSC: 55P35, 55P99


Additional Information

DOI: https://doi.org/10.1090/S0894-0347-1993-1161306-9
Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society